Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 82, NWS New Orleans, LA

September 3, 2008Washington Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Sep 3, 2008, 9:28 AM CDT for Washington Parish, Louisiana. It took effect at Sep 5, 2008, 1:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2008, 9:28 AM CDT (14:28 UTC)
In effect from
Sep 5, 2008, 1:00 PM CDT
Expired
Sep 6, 2008, 12:39 AM CDT
In force
12 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Washington Parish, LA

The river

Written for the forecast point Bogue Chitto River at Franklinton (FRNL1). The gauge peaked at 12.05 ft at Sep 5, 2008, 6:00 PM CDT.

actionminormoderate5101509/0309/0409/0509/0609/07
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02491500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 3, 4:34 AM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Sep 3, 4:34 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 AM CDT WED SEP 3 2008

.SYNOPSIS...
A MUCH QUIETER MORNING THIS MORNING COMPARED TO THE PAST TWO.
STILL SEEING A SPIRAL BAND FROM THE REMNANTS OF GUSTAV MOVING
THROUGH THE NORTHWEST CORNER OF THE FORECAST AREA. WILL LET
TORNADO WATCH RIDE FOR THE FAR NORTHWESTERN COUNTY/PARISHES UNTIL
EXPIRATION AT 12Z...AS WE ARE STILL SEEING BOWING SEGMENTS JUST TO
THE WEST OF THE AREA. CENTER OF CIRCULATION STILL DRIFTING INTO SW
ARKANSAS.
&&

.SHORT TERM...
WILL TRIM MUCH OF FLASH FLOOD WATCH FOR THIS MORNING...CLEARING TO
SOUTH AND EAST OF MCCOMB AND BATON ROUGE...BUT WILL EXTEND REMAINING
PORTION OF WATCH UNTIL NOON TO TAKE CARE OF REMAINING BAND OF
PRECIPITATION. AFTER THAT...CONVECTION LIKELY TO SEE LESS AREAL
COVERAGE...AS AIRMASS HAS DRIED SOMEWHAT WITH PRECIPITABLE WATER
AROUND 2.25 INCHES. COASTAL FLOOD WARNING WILL ALSO BE
TRIMMED...AS ONLY AREA CONTINUING TO SEE WATER LEVELS CONSIDERABLY
ABOVE NORMAL IS THE SOUTH AND WEST SHORES OF LAKES PONTCHARTRAIN AND
MAUREPAS. WILL EXTEND THIS UNTIL NOON AND ALLOW DAY SHIFT TO
CONTINUE ASSESSMENT OF FALLING WATER LEVELS.

AFTER TODAY...MAIN FORCING SHOULD BE MAINLY TO THE NORTH OF THE
AREA...AND WILL GRADUALLY TRIM POPS INTO THE CHANCE RANGE FOR
THURSDAY AND FRIDAY...AS REMNANTS OF GUSTAV GET PULLED INTO MAIN
TROF OVER THE MIDDLE AND UPPER MISSISSIPPI VALLEY. ADDITIONAL
SUNSHINE SHOULD ALLOW TEMPERATURES TO RETURN TO CLOSE TO NORMAL
LEVELS. 35
&&

.LONG TERM...
AS UPPER RIDGE BUILDS TO THE WEST OF CURRENT TROPICAL STORM
HANNA...BETWEEN HISPANIOLA AND THE BAHAMAS...DEEP MOISTURE WILL
GRADUALLY DIMINISH AS FLOW OFF THE GULF OF MEXICO BECOMES VERY
WEAK. WHILE ISOLATED CONVECTION WILL BE POSSIBLE...FEEL AREAL
COVERAGE WILL BE TOO LOW TO MENTION FOR PERIOD SATURDAY THROUGH
MONDAY. THIS WILL AID IN ALLOWING CLEANUP ACTIVITIES FROM GUSTAV
TO MAKE CONSIDERABLE HEADWAY. A WEAK TROF MOVING THROUGH THE
MISSISSIPPI RIVER VALLEY ON TUESDAY MAY ALLOW ENOUGH MOISTURE
RETURN FOR A LITTLE MORE CONVECTION TO DEVELOP BY TUESDAY AND
WEDNESDAY.

TEMPERATURES SHOULD RETURN TO NEAR OR SLIGHTLY ABOVE NORMAL LEVELS
FOR EARLY SEPTEMBER. 35
&&

.AVIATION...
KMSY WEB SITE STATES COMMERCIAL POWER IS RESTORED AND COMMERCIAL
FLIGHTS ARE EXPECTED TO RESUME ON THURSDAY. ASOS OBSERVATION SHOULD
BE RESTORED TODAY ONCE CALIBRATION AND MAINTENANCE ARE COMPETED.
WEATHER AT REMAINING TERMINALS WILL BE MVFR CATEGORY CIGS THIS
MORNING IMPROVING TO VFR THIS AFTERNOON AND EVENING...THEN BACK TO
MVFR CIGS AND VSBYS AFTER MIDNIGHT TONIGHT INTO EARLY THURSDAY
MORNING WITH LIGHTER WINDS EXPECTED. SHRA/TSRA WILL BE MOST NUMEROUS
AROUND KMCB AND KBTR TODAY. 22
&&

.MARINE...
WINDS AND SEAS WILL CONTINUE TO DIMINISH TODAY. TIDES WILL REMAIN AS
MUCH AS 3 FEET ABOVE NORMAL OVER SOME AREAS NEAR THE WEST SHORE OF
LAKES PONTCHARTRAIN AND MAUREPAS WITH THE LAKE MAUREPAS SHORELINE
AND SURROUNDING MARSHLANDS/SWAMPS ALSO IMPACTED BY FRESH WATER
FLOODING FROM THE AMITE/TICKFAW RIVER SYSTEMS. 22
&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  73  88  71 /  50  50  40  30
BTR  86  74  88  74 /  80  50  40  30
MSY  86  76  87  76 /  50  40  40  30
GPT  85  74  86  73 /  40  40  40  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL NOON WEDNESDAY FOR THE FOLLOWING
     ZONES: LIVINGSTON...ST. CHARLES...ST. JOHN THE
     BAPTIST...AND TANGIPAHOA.

     FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     EAST BATON ROUGE...EAST FELICIANA...IBERVILLE...POINTE
     COUPEE...ST. HELENA...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     AMITE...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Sep 3, 6:36 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 AM CDT WED SEP 3 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-041145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
636 AM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS FROM THE REMNANTS OF FORMER HURRICANE GUSTAV WILL
PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY. THERE WILL BE A
SLIGHT RISK OF SEVERE WEATHER THIS MORNING ACROSS A SMALL PORTION
OF THE AREA...NORTHWEST OF A MCCOMB TO BATON ROUGE LINE. IN
ADDITION...HEAVY RAIN COULD PRODUCE FLASH FLOODING IN THIS AREA. A
TORNADO WATCH IS IN EFFECT THROUGH 1 PM...AND A FLASH FLOOD WATCH
THROUGH NOON FOR WESTERN PORTIONS OF SOUTHWEST MISSISSIPPI AND
SOUTHEAST LOUISIANA.

A COASTAL FLOOD WARNING WILL REMAIN IN EFFECT THROUGH NOON FOR
PORTIONS OF SOUTHEAST LOUISIANA ALONG THE WESTERN SHORE OF LAKE
PONTCHARTRAIN AND AROUND LAKE MAUREPAS.

SEVERAL RIVERS IN FLOOD ACROSS SOUTHERN MISSISSIPPI WILL FALL
BELOW FLOOD STAGE TODAY.

RIVER FLOODING WILL CONTINUE ON SEVERAL RIVERS ACROSS SOUTHEAST
LOUISIANA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ACROSS SOUTHEAST
LOUISIANA. OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS
LOW FOR THE PERIOD THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY...BUT IS EXPECTED TO BECOME
LESS NECESSARY THROUGH THE WEEK.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:28 PM CDTTornado WarningLIXJefferson, Saint Charles32 min
Sep 2, 8:46 PM CDTRiver Flood WarningLIXAscension, Livingston24 hr
Sep 3, 1:19 AM CDTFlash Flood WarningLIXEast Feliciana, Pointe Coupee, West Feliciana3 hr
Sep 3, 5:52 AM CDTCoastal Flood StatementLIX6 hr
Sep 3, 9:22 AM CDTRiver Flood WarningLIXAscension, Livingston5 days
Sep 3, 9:29 AM CDTRiver Flood WarningLIXSaint Tammany, Washington7 days
Sep 3, 9:54 AM CDTTornado WarningLIXEast Feliciana21 min
Sep 3, 12:13 PM CDTFlash Flood WatchLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more4 hr
Sep 3, 12:49 PM CDTTornado WarningLIXEast Feliciana, Saint Helena26 min
Sep 3, 2:45 PM CDTCoastal Flood StatementLIX4 hr
Sep 3, 4:31 PM CDTSpecial Marine WarningLIX89 min
Sep 3, 4:58 PM CDTTornado WarningLIXEast Feliciana, Saint Helena32 min
Sep 3, 3:09 AM CDTRiver Flood WarningLIXPearl River28 hr
Sep 3, 11:48 AM CDTRiver Flood WarningLIXHarrison16 hr
Sep 3, 1:14 PM CDTTornado WarningLIXAmite31 min

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.